MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, TITANIUM, 4.5 X 32 MM; PLATE, FIXATION, BONE

ARTHREX, INC. LOW PROFILE SCREW, TITANIUM, 4.5 X 32 MM; PLATE, FIXATION, BONE
Catalog Number AR-8545-32
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested/is expected but was not returned for evaluation.Therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.If additional relevant information is received, a follow-up report will be submitted.Per customer screw head not returning.
 
Event or Problem Description
It was reported that the 4.5 mm x 32 m titanium low profile screw, ar-8545-32, was being used in an ankle fusion with an anterior plate.The bone was prepared by using a 3.0 mm drill.The screw was being inserted into the patient by using a t-20 driver.While the screw was being inserted by hand into the bone the screw snapped.No extra torque was involved.The screw head snapped-off as the plate was being brought down to the bone.The screw head was retrieved from the patient but the screw shaft was left fully inserted into the tibia.The procedure was completed successfully.No patient injury reported.

Brand Name
LOW PROFILE SCREW, TITANIUM, 4.5 X 32 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6349017
Report Number1220246-2017-00034
Device Sequence Number552369
Product Code HRS
UDI-Device Identifier00888867124547
UDI-Public00888867124547
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8545-32
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2017
Initial Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR